Wednesday, 25 February 2015 00:45

Skin Lifting Following Strip Wax

Rate this item
(0 votes)

his sadly is all-to-common result after strip waxing even on a client who has previously received this type of waxing. Firstly, the results look like a burn but in fact it is the lifting of the stratum corneum (the very top layer of skin). Many people assume because the wax is hot that they must have been burned but for the wax to burn you, the wax would have to be extremely hot and the client would advise this at the time allowing for the therapist to cool the wax before applying.

 

The visible evidence of skin lifting is a red, shiny patch which looks different to the surrounding skin, almost like when you skin your knee although no blood is present. It may not be immediately visible but within 24 hours following the treatment, the client will feel something like sunburnt and raw where this has occurred. The skin will need to crust over and scab in order to heal but fortunately it will not scar. Should this occur the best immediate treatment is the use of a good quality aloe vera gel in order to hasten recovery. Within a week the skin will return to normal although some residual redness may last for up to 2 weeks.

 

Ok back to the reasons why this can happen in the first place and how to avoid it happening to you. Some of the reasons include poor waxing technique such as pulling the strip upwards instead of parallel to the skin or waxing over and over the same area but there are other things that need to be considered prior to getting this type of waxing. Firstly antibiotics and acne medications are particularly prevalent in thinning the skin increasing the risk of skin lifting during strip waxing but there are other topical and oral products that are also responsible for thinning the skin such as Retin-A (Vitamin A) and some would say Alpha Hydroxy Acids and Beta Hydroxy Acids which are used to exfoliate dead skin layers.

 

My own experience of the last two groups of acids in most clients is that they have little consequence with regard to skin lifting. However, strong doses of Retin-A such as those which can only be obtained from a physician or dermatologist are, in my opinion, definitely culprits. Worst still, and to be avoided at all costs, is the use of Accutane (very strong acne medication) which can only be prescribed by a dermatologist, in conjunction with any and all waxing on any part of the body. Clients who have been prescribed this medication need to avoid all forms of waxing for at least 6 months after last taking Accutane. Being aware of what medications you have been prescribed and how they may effect treatments you seek is the responsibility of the client.

 

No therapist wants to see skin lifting and no client wants this painful result and subsequent healing so let's work together to ensure a happy outcome. Hard wax is an alternative to strip wax but usually necessitates more tweezering and is less effective in remove those fine, fluffy hairs. Some therapists only use hard wax in order to avoid any instances of skin lifting and there is merit to that opinion.

Read 1372 times Last modified on Wednesday, 25 February 2015 02:15

Leave a comment

Make sure you enter the (*) required information where indicated. HTML code is not allowed.